Gastrointestinal probs - not sure what to do.....

Discussion in 'Fibromyalgia Main Forum' started by shirl517, Feb 20, 2006.

  1. shirl517

    shirl517 New Member

    I hardly have issue with digestion, stomach etc but
    the last couple of weeks have been bad.
    Not sure if it is a virus or a reaction to one
    of my new supplements.
    What can I do to calm things down?
  2. zerped

    zerped New Member

    ...if you read the posting from "Xchocoholic" on the same page, a lot of good info is there on food allergies. Without repeating myself too much I can tell you that I ended up not eating wheat for a week a few months ago, and all of my digestive problems cleared up. I have tried a semi-scientific test (I believe its called "inclusion test") and the only variable constant whenever I have digestive trouble is wheat. Try it for a day or so, and see what happens. You'll either get better or you won't, but it won't hurt you to do without for a day, so what have you got to lose (except bloating, cramps, diarrhea, gas, etc.)?
  3. ellikers

    ellikers New Member

    I would suggest making sure you drink lots of water, eat yogurt and if you are crampy, I would use a heating pad on your abdomen (helps me a lot).

    Without knowing more specifics on how you are having trouble, I don't know what else to suggest. I have lots of experience with tummy trouble though, so I will have more info to give!!

    Hope you're feeling better. :)

    - E
  4. ilovecats94

    ilovecats94 New Member

    Shirl,
    I've taken some supplements that have torn up my stomach and esophagus badly. I've had chest pain from that and terrible stomach pain. I stopped the supplement and have been feeling better now for 2 days.

    Stop your new supplements and wait a week until you feel better. Then start back on one at a time and use it for a week and if you feel okay, add the next one and so on. There may be one that is causing you problems.

    I have gastroparesis and have a really sensitive system and I do have a hard time with supplements, but the last one really did a job on me and I took it for almost 2 months before I realized my pain and problems were from the supplement.

    I do drink a lot of water, especially at night.

    To try to help my stomach and esophagus, I took Pepto Bismol, Tums, Pepcid AC and they all helped. Also I didn't lay down after dinner and have sat up all evening.

    Good luck to you and feel better. :)

    Hugs,
    Faye
  5. marw

    marw New Member

    I just had a horrible flare yesterday and today, and I think it was from suddenly starting a lot of supplements. I also had unbelivable belly pain (no diarrhea, just pain.)

    WHat is gastroparesis? (sorry, I probably spelled it wrong.) Thanks.

    Margaret
  6. MtnDews

    MtnDews New Member

    Gastroparesis is when the stomach muscles just aren't doing their job. They aren't pushing the food thru to the intestines, so the food just sits there like a rock....or that's what it feels like to me. My doctor is treating this with Zelnorm. Wish I could say it has fixed it. Maybe more time is needed.
    H